Advanced Search
MyIDEAS: Login

Strictly Fair Allocations in Large Exchange Economies

Contents:

Author Info

Registered author(s):

Abstract

In this paper we introduce the concept of a strictly fair allocation and investigate the set of strictly fair allocations in large exchange economies. We prove that when agents' utility functions are differentiable, the set of strictly fair allocations coincides with the set of equal-income Walrasian equilibria. This is shown using both the "limit theorem" approach the "limit economy" approach. We also extend the analysis to economies that have both atoms and an atomless sector. These results substantially improve upon the existing characterizations of equal-income Walrasian equilibria in terms of both economic efficiency and economic equity.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://cowles.econ.yale.edu/P/cd/d09b/d0972.pdf
Download Restriction: no

Bibliographic Info

Paper provided by Cowles Foundation for Research in Economics, Yale University in its series Cowles Foundation Discussion Papers with number 972.

as in new window
Length: 26 pages
Date of creation: Mar 1991
Date of revision:
Publication status: Published in Journal of Economic Theory (June 1992), 57(1): 160-175
Handle: RePEc:cwl:cwldpp:972

Note: CFP 813.
Contact details of provider:
Postal: Yale University, Box 208281, New Haven, CT 06520-8281 USA
Phone: (203) 432-3702
Fax: (203) 432-6167
Web page: http://cowles.econ.yale.edu/
More information through EDIRC

Order Information:
Postal: Cowles Foundation, Yale University, Box 208281, New Haven, CT 06520-8281 USA

Related research

Keywords: Exchange economy; Walrasian equilibrium; resource allocation;

Find related papers by JEL classification:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Champsaur, Paul & Laroque, Guy, 1981. "Fair allocations in large economies," Journal of Economic Theory, Elsevier, vol. 25(2), pages 269-282, October.
  2. AUMANN, Robert J., . "Values of markets with a continuum of traders," CORE Discussion Papers RP -228, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
  3. Shitovitz, Benyamin, 1973. "Oligopoly in Markets with a Continuum of Traders," Econometrica, Econometric Society, vol. 41(3), pages 467-501, May.
  4. Varian, Hal R., 1976. "Two problems in the theory of fairness," Journal of Public Economics, Elsevier, vol. 5(3-4), pages 249-260.
  5. SCHMEIDLER, David & VIND, Karl, . "Fair net trades," CORE Discussion Papers RP -131, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
  6. Gabszewicz, Jean Jaskold, 1975. "Coalitional Fairness of Allocations in Pure Exchange Economies," Econometrica, Econometric Society, vol. 43(4), pages 661-68, July.
  7. H. R. Varian, 1973. "Equity, Envy and Efficiency," Working papers 115, Massachusetts Institute of Technology (MIT), Department of Economics.
  8. Thomson, William, 1988. "A study of choice correspondences in economies with a variable number of agents," Journal of Economic Theory, Elsevier, vol. 46(2), pages 237-254, December.
  9. Greenberg, Joseph & Shitovitz, Benyamin, 1986. "A simple proof of the equivalence theorem for oligopolistic mixed markets," Journal of Mathematical Economics, Elsevier, vol. 15(2), pages 79-83, April.
  10. Debreu, Gerard, 1975. "The rate of convergence of the core of an economy," Journal of Mathematical Economics, Elsevier, vol. 2(1), pages 1-7, March.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Achille Basile & Maria Gabriella Graziano & Maria Laura Pesce, 2012. "On Fairness of Equilibria in Economies with Differential Information," CSEF Working Papers 303, Centre for Studies in Economics and Finance (CSEF), University of Naples, Italy.
  2. Lin Zhou, 1991. "An 'Average' Lyapunov Convexity Theorem and Some Core Equivalence Results," Cowles Foundation Discussion Papers 976, Cowles Foundation for Research in Economics, Yale University.
  3. Antonio Miralles, 2011. "Pseudomarkets with Priorities in Large Random Assignment Economies," Working Papers 537, Barcelona Graduate School of Economics.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:cwl:cwldpp:972. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Glena Ames).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.